Alert archive / Tennessee / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 35, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 5, 2018, 3:05 PM CDT for Fentress County, Overton County, Pickett County, Tennessee. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 5, 2018, 3:05 PM CDT (20:05 UTC)
- Expired
- May 5, 2018, 3:30 PM CDT
- In force
- 25 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Fentress County, TN, Overton County, TN, Pickett County, TN
The radar
The Nashville radar (KOHX), 143 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.1 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 277 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 453 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -48 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -0.7
The text
As transmitted.
294
WUUS54 KOHX 052005
SVROHX
TNC049-133-137-052030-
/O.NEW.KOHX.SV.W.0035.180505T2005Z-180505T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
305 PM CDT SAT MAY 5 2018
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
Northeastern Overton County in Middle Tennessee...
Pickett County in Middle Tennessee...
Northwestern Fentress County in Middle Tennessee...
* Until 330 PM CDT.
* At 304 PM CDT, a severe thunderstorm was located 3 miles south of
Byrdstown, moving northeast at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated. At 3 PM CDT, trees were blown down and
windows broken with this storm in Overton County.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Jamestown, Byrdstown, Wolf River Dock, Huntersville, Pall Mall,
Pickett State Park and Static.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3662 8502 3660 8479 3656 8475 3636 8499
3650 8529 3663 8522
TIME...MOT...LOC 2004Z 211DEG 35KT 3653 8511
HAIL...1.00IN
WIND...60MPH
$$
Shamburger1 follow-up statement
642
WWUS54 KOHX 052011
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
311 PM CDT SAT MAY 5 2018
TNC049-133-137-052030-
/O.CON.KOHX.SV.W.0035.000000T0000Z-180505T2030Z/
Overton TN-Pickett TN-Fentress TN-
311 PM CDT SAT MAY 5 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR NORTHEASTERN OVERTON...PICKETT AND NORTHWESTERN FENTRESS
COUNTIES...
At 310 PM CDT, a severe thunderstorm was located near Byrdstown,
moving northeast at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Emergency management. At 301 PM CDT, Overton County
Emergency Management reported trees blown down and damage
to a home near Rickman with this storm.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Jamestown, Byrdstown, Wolf River Dock, Huntersville, Pall Mall,
Pickett State Park and Static.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3662 8502 3660 8479 3656 8475 3636 8499
3650 8529 3663 8522
TIME...MOT...LOC 2010Z 211DEG 35KT 3659 8507
HAIL...1.00IN
WIND...60MPH
$$
ShamburgerWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 1:22 PM CDT, 1 hour 43 minutes earlier.
Area forecast discussion, May 5, 1:22 PM CDT, 1 hour 43 minutes before
Area Forecast Discussion National Weather Service Nashville TN 122 PM CDT Sat May 5 2018 .UPDATE... FOR 18Z AVIATION DISCUSSION. && .DISCUSSION... Late this morning, some fairly strong thunderstorms had developed across Giles County and surrounding areas. The storms had formed in an area of 30-35KT low level bulk shear with 500-1000 J/kg cape. As the low pressure and cold front continue to move east, it looks like the best combination of cape reaching 1000 and 35KT bulk shear will shift east northeast through the next couple of hours. So, we will have to watch areas around Shelbyville, Manchester, Woodbury, and possibly up to Murfreesboro for some strong storms and perhaps a couple of marginally severe storms with wind gust and hail potential. That axis will move on up to Cookeville and Crossville by mid afternoon. && .AVIATION... 18Z TAF DISCUSSION. Cigs and visibilities are expected to continue bouncing between MVFR and IFR this afternoon as precip moves through the area. Storm have pushed past I-65, so mainly showers expected for CKV, MQY, and BNA this afternoon and evening. CSV could still see some strong storms this afternoon with heavy rainfall and gusty winds. Storm potential should decrease by 00z at CSV. Showers will taper off from west to east overnight leaving behind some light fog as winds calm. Sunday should be much nicer with mostly clear skies in the forecast. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......13 AVIATION........11
Hazardous weather outlook, May 5, 11:35 AM CDT, 3 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 1135 AM CDT Sat May 5 2018 TNZ005>011-023>034-056>066-075-077>080-093>095-061645- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 1135 AM CDT Sat May 5 2018 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...This Afternoon and Tonight A few strong thunderstorms with wind gusts around 40 mph and small hail are possible through the afternoon for southeastern areas of the Mid State. This includes Shelbyville, Manchester, McMinnville, and perhaps as far north as Cookeville and Crossville. One or two of the thunderstorms could become briefly severe with gusty winds and hail. .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Any reports of strong winds or hail would be appreciated. 13
In the hours before
Special weather statement, May 5, 1:12 PM CDT, 1 hour 53 minutes before
Special Weather Statement
National Weather Service Nashville TN
112 PM CDT SAT MAY 5 2018
TNZ064-065-077>079-051900-
Coffee TN-Grundy TN-De Kalb TN-Warren TN-White TN-
112 PM CDT SAT MAY 5 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DE KALB...EASTERN
COFFEE...WARREN...NORTHWESTERN GRUNDY AND SOUTHWESTERN WHITE COUNTIES
UNTIL 200 PM CDT...
At 112 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near McMinnville to near Manchester. Movement
was northeast at 20 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
McMinnville, Manchester, Altamont, Morrison, Beersheba Springs,
Centertown, Viola, Hillsboro, Rock Island State Park, Summitville and
Arnold AFB.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3536 8613 3535 8616 3581 8592 3594 8552
3580 8557 3581 8560 3578 8561 3579 8560
3576 8561 3575 8559 3573 8559 3539 8571
3534 8606
TIME...MOT...LOC 1812Z 220DEG 21KT 3574 8585 3541 8605
WhiteheadLocal storm report, May 5, 1:28 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
128 PM CDT SAT MAY 05 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1236 PM HAIL SUMMITVILLE 35.56N 85.99W
05/05/2018 M1.50 INCH COFFEE TN BROADCAST MEDIA
&&
EVENT NUMBER OHX1800026
BWSpecial weather statement, May 5, 1:38 PM CDT, 1 hour 27 minutes before
Special Weather Statement National Weather Service Nashville TN 138 PM CDT SAT MAY 5 2018 TNZ030>032-064-065-051930- Putnam TN-De Kalb TN-Jackson TN-White TN-Smith TN- 138 PM CDT SAT MAY 5 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SMITH...NORTHERN DE KALB...SOUTHWESTERN JACKSON...NORTHWESTERN WHITE AND SOUTHWESTERN PUTNAM COUNTIES UNTIL 230 PM CDT... At 138 PM CDT, Doppler radar was tracking a strong thunderstorm near Smithville, moving northeast at 30 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Cookeville, Smithville, Baxter, Dowelltown, Center Hill Lake, Hamptons Crossroads, Bakers Crossroads, Burgess Falls State Park and Edgar Evans State Park. LAT...LON 3592 8588 3604 8597 3634 8573 3605 8542 TIME...MOT...LOC 1838Z 238DEG 27KT 3600 8589 Whitehead
Special weather statement, May 5, 2:13 PM CDT, 52 minutes before
Special Weather Statement National Weather Service Nashville TN 213 PM CDT SAT MAY 5 2018 TNZ031>033-065-051945- Putnam TN-Overton TN-Jackson TN-White TN- 213 PM CDT SAT MAY 5 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN OVERTON...SOUTHEASTERN JACKSON...NORTH CENTRAL WHITE AND PUTNAM COUNTIES UNTIL 245 PM CDT... At 211 PM CDT, Doppler radar was tracking a strong thunderstorm over Cookeville, moving northeast at 30 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Cookeville, Algood, Monterey, Baxter, Hamptons Crossroads, Rickman and Cummins Falls State Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3599 8544 3610 8568 3640 8555 3624 8513 TIME...MOT...LOC 1911Z 217DEG 25KT 3612 8552 Shamburger
Special weather statement, May 5, 2:35 PM CDT, 30 minutes before
Special Weather Statement
National Weather Service Nashville TN
235 PM CDT SAT MAY 5 2018
TNZ010-011-032>034-052030-
Putnam TN-Fentress TN-Overton TN-Pickett TN-Clay TN-
235 PM CDT SAT MAY 5 2018
...SIGNIFICANT WEATHER ADVISORY FOR OVERTON...PICKETT...NORTHEASTERN
CLAY...NORTHEASTERN PUTNAM AND NORTHWESTERN FENTRESS COUNTIES UNTIL
330 PM CDT...
At 234 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Livingston, or near Rickman, moving northeast at 35
mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Livingston, Jamestown, Byrdstown, Monterey, Allardt, Wolf River Dock,
Crawford, Rickman, Dale Hollow Lake, Pall Mall, Pickett State Park
and Standing Stone State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3660 8479 3653 8473 3613 8519 3626 8550
3662 8541 3663 8523
TIME...MOT...LOC 1934Z 216DEG 30KT 3629 8534
ShamburgerLocal storm report, May 5, 2:58 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
258 PM CDT SAT MAY 05 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM HAIL COOKEVILLE 36.16N 85.51W
05/05/2018 E0.75 INCH PUTNAM TN TRAINED SPOTTER
SEVERAL REPORTS OF PEA TO DIME SIZE HAIL ACROSS
COOKEVILLE
&&
EVENT NUMBER OHX1800027
SHAMBURGERThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 10:42 AM CDT | Special Weather Statement | OHX | Giles | 33 min |
| May 5, 11:39 AM CDT | Special Weather Statement | OHX | Coffee | 36 min |
| May 5, 12:07 PM CDT | Severe Thunderstorm Warning | OHX | Coffee, Warren | 38 min |
| May 5, 12:43 PM CDT | Severe Thunderstorm Warning | OHX | Coffee, Warren | 22 min |
| May 5, 1:12 PM CDT | Special Weather Statement | OHX | Coffee, Grundy, Warren | 48 min |
| May 5, 1:38 PM CDT | Special Weather Statement | OHX | DeKalb | 52 min |
| May 5, 2:13 PM CDT | Special Weather Statement | OHX | Putnam | 32 min |
| May 5, 2:35 PM CDT | Special Weather Statement | OHX | Fentress, Overton, Pickett | 55 min |
| May 5, 3:29 PM CDT | Special Weather Statement | OHX | Pickett | 31 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.